Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Convex dominates concave: An exclusion principle in discrete-time Kolmogorov systems


Author: Ryusuke Kon
Journal: Proc. Amer. Math. Soc. 134 (2006), 3025-3034
MSC (2000): Primary 92B05; Secondary 39A11
Published electronically: April 13, 2006
MathSciNet review: 2231628
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an exclusion principle in discrete-time Kolmogorov systems by using average Liapunov functions. The exclusion principle shows that a weakly dominant species with a convex logarithmic growth rate function eliminates species with concave logarithmic growth rate functions. A general result is applied to specific population models. This application gives an improved exclusion principle for the specific population models.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 92B05, 39A11

Retrieve articles in all journals with MSC (2000): 92B05, 39A11


Additional Information

Ryusuke Kon
Affiliation: Faculty of Mathematics, Kyushu University, Hakozaki 6-10-1, Higashiku, Fukuoka 812-8581, Japan
Email: kon-r@math.kyushu-u.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08309-2
PII: S 0002-9939(06)08309-2
Keywords: Exclusion principle, dominance, average Liapunov functions
Received by editor(s): March 1, 2005
Received by editor(s) in revised form: April 26, 2005
Published electronically: April 13, 2006
Additional Notes: The author was supported by the 21st Century COE Program “Development of Dynamic Mathematics with High Functionality (Kyushu University)” of the Ministry of Education, Culture, Sports, Science and Technology of Japan.
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.